Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 2006, 8:32 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 8:32 PM MST (03:32 UTC)
- Expired
- Jul 28, 2006, 9:30 PM MST
- In force
- 58 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 80 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:15 PM MST | HAIL 0.75 | Laughlin, NV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 290332
SVRVEF
AZC015-NVC003-290430-
/O.NEW.KVEF.SV.W.0064.060729T0332Z-060729T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
832 PM MST FRI JUL 28 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 930 PM MST (930 PM PDT).
* AT 824 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF COTTONWOOD COVE TO
7 MILES EAST OF OATMAN...AND WERE MOVING WEST ABOUT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BULLHEAD CITY AND LAUGHLIN AROUND 840 PM PDT...
SEARCHLIGHT AND MOHAVE VALLEY AROUND 915 PM MST...
LAT...LON 3483 11456 3489 11463 3490 11461 3492 11463
3498 11461 3501 11463 3511 11476 3549 11492
3560 11447 3493 11416 3477 11453
$$
RUNK2 follow-up statements
000
WWUS55 KVEF 290413
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
912 PM PDT FRI JUL 28 2006
AZC015-NVC003-290430-
/O.CON.KVEF.SV.W.0064.000000T0000Z-060729T0430Z/
MOHAVE AZ-CLARK NV-
912 PM MST FRI JUL 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MST
(930 PM PDT) FOR SOUTHERN CLARK AND WESTERN MOHAVE COUNTIES...
AT 903 PM PDT (903 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SEARCHLIGHT TO
ABOUT 10 MILES SOUTHEAST OF MOHAVE VALLEY...AND WERE MOVING WEST AT
25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOHAVE VALLEY AROUND 920 PM MST...
WILLOW VALLEY AROUND 925 PM MST.
LAT...LON 3483 11456 3489 11463 3490 11461 3492 11463
3498 11461 3501 11463 3511 11476 3549 11492
3560 11447 3493 11416 3477 11453
$$
RUNK000
WWUS55 KVEF 290426
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
923 PM PDT FRI JUL 28 2006
AZC015-NVC003-290433-
/O.EXP.KVEF.SV.W.0064.000000T0000Z-060729T0430Z/
MOHAVE AZ-CLARK NV-
923 PM MST FRI JUL 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLARK AND WEST
CENTRAL MOHAVE COUNTIES EXPIRES AT 930 PM MST (930 PM PDT)...
VERY STRONG STORMS PERSISTING NEAR CAL-NEV-ARI AND TOPOCK BUT MOST
STORMS IN THE LOWER COLORADO RIVER VALLEY ARE TRENDING DOWNWARD.
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN CAN BE EXPECTED TO CONTINUE
IN THE AREA FOR THE NEXT HOUR OR SO BUT THE WARNING WILL BE ALLOWED
TO EXPIRE ON SCHEDULE AT 930 PM.
LAT...LON 3483 11456 3489 11463 3490 11461 3492 11463
3498 11461 3501 11463 3511 11476 3549 11492
3560 11447 3493 11416 3477 11453
$$
RUNKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:08 PM MST, 6 hours 24 minutes earlier.
Area forecast discussion, Jul 28, 2:08 PM MST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
208 PM PDT FRI JUL 28 2006
.SYNOPSIS...MOIST UNSTABLE AIR WILL CONTINUE TO DOMINATE MOST OF THE
FORECAST AREA. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED AND SOME WILL PRODUCE LOCALLY HEAVY RAIN. THERE IS ALSO A
POTENTIAL FOR SOME STORMS TO GENERATE DAMAGING WINDS.
&&
.SHORT TERM...DEWPOINTS ARE IN THE MID TO UPPER 60S FROM CLARK
COUNTY SOUTH WITH PW IN THE 1.5-2.0 RANGE. STEERING FLOW IS
RELATIVELY WEAK OVER SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA...AS
IS THE VERTICAL SHEAR. PRESENCE OF MODERATE AMOUNT OF CONVECTIVE
INHIBITION IS ALSO A NEGATIVE FACTOR OVER THOSE AREAS. DIFFERENT
STORY IN NORTHWEST ARIZONA THOUGH. MID-LEVEL WIND MAX OF 35-40 KTS
PUSHING INTO NORTHERN ARIZONA FROM THE NORTHEAST COUPLED WITH
SOUTHERLY INFLOW OF HIGH CAPE AIR INTO STORMS COMING OFF THE HIGHER
TERRAIN WILL PRODUCE SUFFICIENT SHEAR FOR ROTATING STORMS. AIR MASS
IN MOHAVE COUNTY IS EXTREMELY UNSTABLE FOR THIS REGION...ON THE
ORDER OF 2500-3000 J/KG. ACCORDINGLY...IN COORDINATION WITH SPC...A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOHAVE COUNTY. A FLASH
FLOOD WATCH IS ALSO IN EFFECT...UNTIL MIDNIGHT...BECAUSE SOME OF THE
STORMS WILL LIKELY PRODUCE SUBSTANTIAL RAIN RATES. WHAT HAPPENS THIS
EVENING COULD ACTUALLY COMPLICATE THE LARGER SCALE ENVIRONMENT FOR
SATURDAY SO WILL NOT COMMENT MUCH ON THE WEEKEND OUTLOOK EXCEPT TO
SAY THAT TOMORROW LOOKS SIMILAR TO TODAY. UPPER LOW NEAR THE AZ/NM
BORDER IS FORECAST TO DRIFT SLOWLY WESTWARD. DEEP MOISTURE AND
SUFFICIENT BUOYANCY TO SUPPORT VERY STRONG STORMS GIVEN A FORCING
MECHANISM. THE INVERTED TROUGH IS EXPECTED TO WEAKEN AS IT
APPROACHES WESTERN ARIZONA BUT COULD BE ENOUGH TO SUPPORT AN
ORGANIZED MCS MOVING ACROSS WRN AZ AND SRN NV LATE SATURDAY INTO
SUNDAY. WILL HAVE TO MONITOR CAREFULLY.
.LONG TERM...MEDIUM RANGE MODELS IN GENERAL AGREEMENT REGARDING THE
PATTERN OVER THE NEXT WEEK. A TROUGH LOCATED OFF THE PAC COAST WILL
TRANSITION THE AREA INTO SWRLY FLOW IN THE MID/UPPER LEVELS EARLY
NEXT WEEK...BUT FLOW QUICKLY BACKS TO THE SOUTH AS RIDGING BUILDS IN
FROM THE EAST AND A LOW CENTER DEVELOPS OFF THE SRN CA COAST BY NEXT
FRIDAY. REGARDLESS...EVEN IF SWRLY FLOW REMAINS LONG ENOUGH TO DRY
US OUT IN THE MID/UPPER LVLS...LOW LEVEL MOISTURE SHOULD ONLY
DECREASE SLIGHTLY OVER THE WEEK. NOT MUCH CHANGE TO THE GENERAL
TREND TO GRADUALLY DECREASE POPS OVER THE PERIOD...BUT NEED TO BE ON
THE LOOKOUT FOR ANY GOOD TRIGGERS TO INITIATE CONVECTIVE ACTIVITY
DURING THE FIRST HALF OF NEXT WEEK...WITH WIND PROFILES MORE
FAVORABLE FOR SUSTAINING/ORGANIZING TSTMS. TEMPS SHOULD REMAIN
SLIGHTLY BELOW NORMAL NEXT WEEK WITH LOW THICKNESS VALUES AND DECENT
LOW-LEVEL MOISTURE.
&&
.AVIATION...THUNDERSTORMS WILL OCCUR DURING THIS AFTERNOON AND
EVENING...WITH THE GREATEST TSTM COVERAGE OVER THE EASTERN
CORRIDORS. THE DAGGETT CORRIDOR WILL HAVE THE LEAST AMOUNT OF
CONVECTIVE ACTIVITY WITH ONLY ISOLATED TO WIDELY SCATTERED
TSTMS...WHILE THE BEATTY..MORMON MESA...AND PEACH SPRINGS CORRIDORS
WILL ALL HAVE SCATTERED TSTM COVERAGE UNTIL THE LATE EVENING HOURS.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR
AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...
KEED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MST FOR MOHAVE COUNTY.
FLASH FLOOD WATCH UNTIL MIDNIGHT MST FOR MOHAVE COUNTY.
.CA...NONE.
RUNK/SALMEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASIn the hours before
Local storm report, Jul 28, 8:15 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
815 PM PDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL KINGMAN 35.21N 114.03W
07/28/2006 E0.88 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED LARGE HAIL...VERY STRONG WINDS...AND
HEAVY RAIN NEAR THE ANDY DEVINE EXIT.
&&
RUNKLocal storm report, Jul 28, 8:28 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
828 PM PDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 20 N DOLAN SPRINGS 35.89N 114.27W
07/28/2006 E0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED 3/4 HAIL ON THE ROAD BETWEEN DOLAN
SPRINGS AND PEARCE FERRY.
&&
RUNKThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:10 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 32 min |
| Jul 28, 5:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 63 min |
| Jul 28, 5:39 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 66 min |
| Jul 28, 6:15 PM MST | Flash Flood Warning | VEF | Mohave | 60 min |
| Jul 28, 6:40 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 65 min |
| Jul 28, 6:52 PM MST | Flash Flood Warning | VEF | Mohave | 53 min |
| Jul 28, 7:17 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 28, 7:22 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Jul 28, 7:32 PM MST | Flash Flood Warning | VEF | Mohave | 28 min |
| Jul 28, 7:59 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Jul 28, 10:06 PM MST | Flash Flood Warning | VEF | Mohave | 54 min |
| Jul 28, 10:21 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
| Jul 28, 7:37 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 38 min |
| Jul 28, 8:12 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 48 min |
| Jul 28, 9:23 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 52 min |
| Jul 28, 9:26 PM MST | Flash Flood Warning | VEF | Clark | 64 min |
| Jul 28, 9:31 PM MST | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Jul 28, 9:38 PM MST | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Jul 28, 10:10 PM MST | Severe Thunderstorm Warning | VEF | Clark | 50 min |
| Jul 28, 10:31 PM MST | Severe Thunderstorm Warning | VEF | Clark | 44 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.